MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0204
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2021-02055, 3005168196-2021-02056.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a fistula using ruby coil lps, ruby coils, a lp system detachment handle (handle), and non-penumbra microcatheter.During the procedure, the physician advanced a ruby coil lp through the microcatheter and attempted to detach the ruby coil lp.The ruby coil lp would not detach with the handle.Subsequently, the ruby coil lp was removed.A ruby coil was then advanced through the microcatheter, but the ruby coil became stuck in the microcatheter.Therefore, the ruby coil and microcatheter were removed.The procedure was completed using new ruby coils, a ruby coil detachment handle (handle), and a new non-penumbra microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp revealed that the pet lock was intact on the proximal end of the pusher assembly and the pull wire was within its initial position inside the ddt.If a detachment handle is not properly inserted on the proximal end of the ruby coil lp during the procedure, the pet lock may not separate when the handle is actuated, and the pull wire may not retract from the ddt to detach the embolization coil.Further evaluation of the device revealed kinks throughout the pusher assembly, offset coil winds along the length of the embolization and coagulated blood within the ddt.These damages were likely incidental to the complaint.Due to the coagulated blood inside the ddt, the pull wire was unable to be retracted from the ddt and the ruby coil lp was unable to be detached with a demonstration handle during functional testing.Evaluation of the returned ruby coil could not confirm the reported complaint.During functional testing, the ruby coil was able to advance through a demonstration introducer sheath and a demonstration lantern without an issue.The root cause of the coil getting stuck during the procedure could not be determined.Further evaluation of the device revealed a kink on its pusher assembly and offset coil winds on the embolization coil.This damage was likely incidental to the complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of detachment issue.This report is associated with mfr report numbers: 1.3005168196-2021-02055, 2.3005168196-2021-02056.H3 other text : placeholder.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12478063
Report Number3005168196-2021-02054
Device Sequence Number4892641
Product Code HCG
UDI-Device Identifier00815948021754
UDI-Public00815948021754
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2025
Device Model NumberRBYLP0204
Device Catalogue NumberRBYLP0204
Device Lot NumberF98706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA01/01/2005